MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER
Catalog Number 08454345001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ferritin reagent lot number was 730731 with an expiration date of 30-sep-2024.The vitamin b12 ii reagent lot number was 740845 with an expiration date of 30-apr-2025.The vitamin d total iii reagent lot number was 744661 with an expiration date of 31-may-2024.The qc data provided shows a sudden shift to low results between (b)(6) 2023.On (b)(6) 2023 the field service engineer (fse) performed an instrument check which failed.The fse replaced the sample and reagent seals and checked all fluidic connections.The instrument check passed.The instrument was operating within specification.The investigation determined leakage inside the fluidic system (an issue with the syringe seals) was the cause of the event.
 
Event or Problem Description
The initial reporter questioned the results for multiple patient samples and multiple assays on a cobas e 801 analytical unit.Of the data provided for 9 patient samples, discrepant results were identified for 7 patient samples tested for elecsys ferritin (ferritin), elecsys vitamin b12 ii (vitamin b12 ii) or elecsys vitamin d total iii (vitamin d total iii).The units of measure for ferritin and vitamin d total iii were not provided.Patient 1 initial ferritin result was 18.The repeat results were 315 and 320.Patient 2 initial vitamin b12 ii result was < 100 pg/ml.The repeat results were 551 pg/ml and 517 pg/ml.Patient 3 initial ferritin result was 369.The repeat results were 628 and 652.Patient 4 initial vitamin d total iii result was 22.The repeat result was 65.7 patient 5 initial vitamin d total iii result was 61.2.The repeat result was 25.8.Patient 6 initial vitamin d total iii result was 31.1.The repeat result was 151.Patient 7 initial vitamin b12 ii result was 330 pg/ml.The repeat result was 0.992 pg/ml.

Brand Name
COBAS E 801 ANALYTICAL UNIT
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18415770
Report Number1823260-2023-04196
Device Sequence Number15415714
Product Code JJE
UDI-Device Identifier07613336158456
UDI-Public07613336158456
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08454345001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2023
Initial Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown